We have not noticed any bad side effects from the probiotics and enzymes we use (Digestive Health). But it is possible that probiotics and enzymes can cause temporary gas or diarrhea. Some people even say that their reflux and pain worsen at first. The enzymes can cause this from the build up of undigested protein being broken down and passed out the body. When the stomach can not break down protein it just stays in the stomach and builds up.
It can also be caused from the probiotics killing off the overgrowth of yeast. Probiotics and yeast live in the same environment. When probiotics are low then the yeast will take over. So when probiotics are taken they make the yeast die off. With this process it can temporarily cause symptoms to become worse. 😦
Here is something that I found on a forum when searching for probiotic side effects.
In doing some research I have found a lot of information on why probiotics can make you sick. This is something I copied from another forum….
Within a couple days of taking a probiotic called Primadophalis, I was feeling so sick that I had to miss an entire week of classes. I stopped taking the probiotic around the middle of last week and now I am finally feeling better after a variety of strange symptoms ranging from odd aches and pains, to coldness, to chest pains and a lack of appetite. Why did this happen?
Its callede the herx reaction. it is verry common and the only way to overcome it while taking the probiotics is to plow through it untill it stops after a week or two.
The Herxheimer Reaction is a short-term (from days to a few weeks) detoxification reaction in the body. As the body detoxifies, it is not uncommon to experience flu-like symptoms including headache, joint and muscle pain, body aches, sore throat, general malaise, sweating, chills, nausea or other symptoms.
This is a normal — and even healthy — reaction that indicates that parasites, fungus, viruses, bacteria or other pathogens are being effectively killed off. The biggest problem with the Herxheimer reaction is that people stop taking the supplement or medication that is causing the reaction, and thus discontinue the very treatment that is helping to make them better. Although the experience may not make you feel particularly good, the Herxheimer Reaction is actually a sign that healing is taking place.
What Is The Herxheimer Reaction?
The Herxheimer Reaction is an immune system reaction to the toxins (endotoxins) that are released when large amounts of pathogens are being killed off, and the body does not eliminate the toxins quickly enough. Simply stated, it is a reaction that occurs when the body is detoxifying and the released toxins either exacerbate the symptoms being treated or create their own symptoms. The important thing to note is that worsening symptoms do not indicate failure of the treatment in question; in fact, usually just the opposite.
Some children will get diaper rash when first taking probiotics and enzymes but this too will clear up.
To learn why probiotics and enzymes are so beneficial to anyone that suffers from any kind of digestive problems go to Home Page.
To learn how to choose a high quality probiotic and/or enzyme supplement, go to How to Choose the Right Probiotics and Enzymes Supplement.
Feel free to contact me with any questions or comments you would have!
Martha Koehn from Madrid, NE
wife to Russ, and mom to Quinton, Jackson, Shiloh, and Branson
316-two one seven-4369
email, call, or text is great… but Voxer and WhatsApp are my preference 🙂